It's me again, talked to the nurse again
and she said I do not have SLE, but I do have cutaneous lupus???? But that there is also something else going on and I need to see my other dr for that. She said I need to taper off the prednisone and continue the plaquenil.
I am going at lunch to get a copy of my labs cause I want to look at them myself. I've called my other dr to get an appt. Waiting on them to call me back. And I refuse to go off the prednisone until someone explains this to me cause the swelling on my head, hands etc has actually gone down since they upped the dose.
I really hate this. I thought I was finally off the roller coaster. WHAT IS WRONG WITH ME????????? :cry: :cry: :cry: :cry: :cry: :cry:
"cutaneous lupus" is a general term for lupus that primarily affects the skin - it can include several different forms, so your doctor needs to talk with you himself and explain his specific diagnosis and treatment options.
If you go to the Lupus Foundation Website, you will find some articles discussing the skin aspects of lupus, which will help you figure out some specific questions to ask your doctor.
Antimalarials like plaquenil are the primary treatment for the skin forms of lupus, although prednisone and immunosuppressive drugs may be needed in more severe cases. Because it has many serious side effects, long term use of prednisone is not a good idea unless it absolutely can't be avoided.
Some people with cutaneous lupus will develop the systemic form, so it's important that your doctor continue to monitor you..
Hope this helps.
Thanks MaryCain. I read all that. But it doesn't explain the swelling, fever, pain, extreme fatigue, etc. I am at a loss. But I have an appt with my primary at 2:45 to figure out where to go from here, besides to cry my eyes out.
Keep us posted on what you find out. And make sure your doctors are talking to each other as well as you - so many doctors develop tunnel vision and don't pay attention to symptoms outside their area of expertise - it makes it hard when you have symptoms that affect your whole body. Hopefully your gp will be able to put some of the pieces together and explain what's happening.
I think too that a lot of rheumatologists discount just how lousy the skin forms of lupus can make you feel. My older brother has discoid lupus, not systemic, but he still has extreme fatigue, lots of joint pain. and even a little exposure to UV light makes him swell up like a balloon. So even the skin form of lupus affects a lot more than your skin, whether doctors admit it or not.